Alert archive / Maine / Wind Advisories in 2007

Wind Advisory 1, NWS Gray, ME

January 20, 200711 counties in Maine; 8 counties in New Hampshire

NWS Gray, ME issued this wind advisory at Jan 20, 2007, 3:40 AM EST for 11 counties in Maine; 8 counties in New Hampshire. It took effect at Jan 20, 2007, 12:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2007, 3:40 AM EST (08:40 UTC)
In effect from
Jan 20, 2007, 12:00 PM EST
Expired
Jan 20, 2007, 7:54 PM EST
In force
8 hr
Issued by
NWS Gray, ME

Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Coos County, NH, Grafton County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH

The radar

The Portland,ME radar (KGYX), 31 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 8.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2007-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2007-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KGYX 200840
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
340 AM EST SAT JAN 20 2007

...STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP ACROSS SOUTHERN
AND WESTERN MAINE AND NORTHERN, CENTRAL AND SOUTHEAST NEW
HAMPSHIRE TODAY AND CONTINUE INTO TONIGHT

.AN INTENSE LOW PRESSURE SYSTEM WILL MOVE NORTH THROUGH THE
MARITIMES TODAY AND TONIGHT. STRONG NORTHWEST WINDS WILL DEVELOP
ON THE BACK SIDE OF THIS STORM SYSTEM CREATING WIND GUSTS UP TO 50
MPH FROM AROUND NOON TODAY THROUGH MIDNIGHT TONIGHT.

THESE STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW ACROSS ANY
AREAS WITH FRESHLY FALLEN SNOW. ALSO, AS TEMPERATURES FALL TO
VERY COLD LEVELS TONIGHT, THE COMBINATION OF WIND AND COLD WILL
CREATE VERY COLD WIND CHILLS.

A MARINE STORM WARNING IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT
FOR THE COASTAL WATERS OF NEW HAMPSHIRE AND WESTERN MAINE.
NORTHWEST WINDS WILL INCREASE TO 30 TO 40 KNOTS WITH GUSTS UP TO
55 KNOTS THIS AFTERNOON AND CONTINUE THROUGH TONIGHT.


MEZ007>009-012>014-018>028-NHZ001>010-013-014-202000-
/O.NEW.KGYX.WI.Y.0001.070120T1700Z-070121T0500Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
340 AM EST SAT JAN 20 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT. 

WIND GUST UP TO 50 MPH CAN BE EXPECTED FROM NOON TODAY THROUGH
MIDNIGHT TONIGHT. WIND GUSTS THIS STRONG CAN BRING DOWN BRANCHES
AND CAUSE LOCALIZED POWER OUTAGES. TRAVEL IN OPEN AREAS,
ESPECIALLY FOR HIGH PROFILE VEHICLES, MAY BE DANGEROUS DUE TO
STRONG CROSS WINDS.

OVER SOUTHERN NEW HAMPSHIRE, IN PARTICULAR ROCKINGHAM AND
MERRIMACK COUNTIES, THERE CONTINUES TO BE A COATING OF ICE ON
MANY TREES FROM LAST MONDAYS FREEZING RAIN EVENT. THIS ADDED
WEIGHT WILL MAKE THESE TREES MORE SUSCEPTIBLE TO BREAKING AND
FALLING WHICH WOULD LEAD TO MORE EXTENSIVE POWER OUTAGES IN THESE
COUNTIES.

PLEASE REPORT STRONG WIND GUSTS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE, WHEN IT IS SAFE TO DO SO, BY CALLING TOLL
FREE...1-877-633-6772.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION. 

$$
3 follow-up statements
000 
WWUS71 KGYX 201425
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
925 AM EST SAT JAN 20 2007

...STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP ACROSS SOUTHERN
AND WESTERN MAINE AND NORTHERN... CENTRAL AND SOUTHEAST NEW
HAMPSHIRE TODAY AND CONTINUE INTO TONIGHT

.AN INTENSE LOW PRESSURE SYSTEM WILL MOVE NORTH THROUGH THE
MARITIMES TODAY AND TONIGHT. STRONG NORTHWEST WINDS WILL DEVELOP
ON THE BACK SIDE OF THIS STORM SYSTEM CREATING WIND GUSTS UP TO
50 MPH FROM AROUND NOON TODAY THROUGH MIDNIGHT TONIGHT.

THESE STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW ACROSS
ANY AREAS WITH FRESHLY FALLEN SNOW. ALSO... AS TEMPERATURES FALL
TO VERY COLD LEVELS TONIGHT... THE COMBINATION OF WIND AND COLD
WILL CREATE VERY COLD WIND CHILLS.

A MARINE STORM WARNING IS IN EFFECT FOR THIS AFTERNOON AND
TONIGHT FOR THE COASTAL WATERS OF NEW HAMPSHIRE AND WESTERN
MAINE. NORTHWEST WINDS WILL INCREASE TO 30 TO 40 KNOTS WITH GUSTS
UP TO 55 KNOTS THIS AFTERNOON AND CONTINUE THROUGH TONIGHT.

MEZ007>009-012>014-018>028-NHZ001>010-013-014-202230-
/O.CON.KGYX.WI.Y.0001.070120T1700Z-070121T0500Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
925 AM EST SAT JAN 20 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

WIND GUST UP TO 50 MPH CAN BE EXPECTED FROM NOON TODAY THROUGH
MIDNIGHT TONIGHT. WIND GUSTS THIS STRONG CAN BRING DOWN BRANCHES
AND CAUSE LOCALIZED POWER OUTAGES. TRAVEL IN OPEN AREAS...
ESPECIALLY FOR HIGH PROFILE VEHICLES... MAY BE DANGEROUS DUE TO
STRONG CROSS WINDS.

OVER SOUTHERN NEW HAMPSHIRE... IN PARTICULAR ROCKINGHAM AND
MERRIMACK COUNTIES... THERE CONTINUES TO BE A COATING OF ICE ON
MANY TREES FROM LAST MONDAYS FREEZING RAIN EVENT. THIS ADDED
WEIGHT WILL MAKE THESE TREES MORE SUSCEPTIBLE TO BREAKING AND
FALLING WHICH WOULD LEAD TO MORE EXTENSIVE POWER OUTAGES IN THESE
COUNTIES.

PLEASE REPORT STRONG WIND GUSTS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE... WHEN IT IS SAFE TO DO SO... BY CALLING TOLL
FREE...1-877-633-6772.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$
000 
WWUS71 KGYX 202010
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
310 PM EST SAT JAN 20 2007

...STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE ACROSS SOUTHERN
AND WESTERN MAINE AND NORTHERN CENTRAL AND SOUTHEAST NEW
HAMPSHIRE THROUGH TONIGHT...

.AN INTENSE LOW PRESSURE SYSTEM WILL MOVE NORTH THROUGH THE
MARITIMES TONIGHT. STRONG NORTHWEST WINDS WILL DEVELOP ON THE
BACK SIDE OF THIS STORM SYSTEM CREATING WIND GUSTS UP TO 50 MPH
THROUGH MIDNIGHT TONIGHT.

THESE STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW ACROSS
ANY AREAS WITH FRESHLY FALLEN SNOW. ALSO... AS TEMPERATURES FALL
TO VERY COLD LEVELS TONIGHT... THE COMBINATION OF WIND AND COLD
WILL CREATE VERY COLD WIND CHILLS.

A MARINE STORM WARNING IS IN EFFECT FOR TONIGHT FOR THE COASTAL
WATERS OF NEW HAMPSHIRE AND WESTERN MAINE. NORTHWEST WINDS WILL
INCREASE TO 30 TO 40 MPH WITH GUSTS UP TO 55 MPH THROUGH
TONIGHT.

MEZ007>009-012>014-018>028-NHZ001>010-013-014-210415-
/O.CON.KGYX.WI.Y.0001.000000T0000Z-070121T0500Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
310 PM EST SAT JAN 20 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

OVER SOUTHERN NEW HAMPSHIRE... IN PARTICULAR ROCKINGHAM AND
MERRIMACK COUNTIES... THERE CONTINUES TO BE A COATING OF ICE ON
MANY TREES FROM LAST MONDAYS FREEZING RAIN EVENT. THIS ADDED
WEIGHT WILL MAKE THESE TREES MORE SUSCEPTIBLE TO BREAKING AND
FALLING WHICH WOULD LEAD TO MORE EXTENSIVE POWER OUTAGES IN THESE
COUNTIES.

PLEASE REPORT STRONG WIND GUSTS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE... WHEN IT IS SAFE TO DO SO... BY CALLING TOLL
FREE...1-877-633-6772.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$
000 
WWUS71 KGYX 210054
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
754 PM EST SAT JAN 20 2007


MEZ007>009-012>014-018>028-NHZ001>010-013-014-210200-
/O.CAN.KGYX.WI.Y.0001.000000T0000Z-070121T0500Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
754 PM EST SAT JAN 20 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL CONTINUE TO DIMINISH THIS EVENING...AND THROUGH THE
OVERNIGHT HOURS...AS AN INTENSE...BUT WEAKENING STORM SYSTEM
CONTINUES TO MOVE EAST ACROSS THE CANADIAN MARITIMES. NORTHWEST WINDS
HAVE FALLEN BELOW ADVISORY LEVELS...BUT WILL CONTINUE AT 10 TO 20
MPH THIS EVENING...WITH GUSTS TO AROUND 30 MPH. SOME STRONGER GUSTS
WILL BE POSSIBLE IN THE MOUNTAINS THROUGH THE NIGHT.

$$

MC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Jan 20, 2:39 AM EST, 1 hour 1 minute earlier.

Area forecast discussion, Jan 20, 2:39 AM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
239 AM EST SAT JAN 20 2007

.SHORT TERM /TODAY THROUGH TONIGHT/...
THE INTENSE LOW PRESSURE SYSTEM MOVING SLOWLY NORTH THROUGH THE
MARITIMES WILL DOMINATE OUR WEATHER THROUGH THE SHORT TERM WITH
STRONG GUSTY NORTHWEST WINDS, MUCH COLDER AIR AND MOUNTAIN SHOW
SHOWERS WHICH MAY EXTEND FURTHER SOUTH AND EAST AT TIMES EARLY
TODAY.

WILL EXTEND THE SNOW ADVISORY TO COVER THE WESTERN MAINE MOUNTAINS
IN ADDITION TO NORTHERN NEW HAMPSHIRE. SNOW AMOUNTS WILL GENERALLY
BE LESS THAN 3 INCHES OVER MOST LOW ELEVATION SITES, HOWEVER,
HIGHER ELEVATIONS AND FAVORED UPSLOPE AREAS WILL SEE SEVERAL
INCHES OF ACCUMULATION TODAY, GENERALLY 3 TO 6 INCHES, IN
ADDITION TO WHAT HAS ALREADY FALLEN SINCE YESTERDAY.

WILL PUT UP A WIND ADVISORY FOR ALL ZONES FOR THIS AFTERNOON
THROUGH MIDNIGHT TONIGHT FOR WIND GUSTS OVER 40 MPH WITH PEAK GUSTS
AS HIGH AS 50 MPH POSSIBLE. SOME SOUTHERN NEW HAMPSHIRE LOCATIONS
WILL BE ESPECIALLY VULNERABLE TO THE STRONG WINDS DUE TO REMAINING
ICE ON TREES FROM THE FREEZING RAIN EVENT THIS PAST MONDAY.

THE COMBINATION OF WIND AND FALLING SNOW ALONG WITH RECENT
SNOWFALL WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW IN THE
MOUNTAINS AND COULD EXTEND TO AREAS FURTHER SOUTH AND EAST. IN
FACT, NEAR BLIZZARD LIKE CONDITIONS MAY OCCUR, ESPECIALLY OVER
HIGHER AND MORE OPEN TERRAIN.

AS TEMPERATURES FALL TONIGHT ON GUSTY WINDS WIND CHILLS WILL DROP
TO VERY COLD LEVELS AND MAY REQUIRE A WIND CHILL ADVISORY OR
POSSIBLY EVEN A WIND CHILL WARNING FOR SEVERAL ZONES, ESPECIALLY
THE NORTH AND MOUNTAIN ZONES AND POSSIBLY INTO THE FOOTHILLS OF
MAINE AND CENTRAL NEW HAMPSHIRE.

GENERALLY USED THE GFS40 AND MAV MOS GUIDANCE. STARTED WITH
PREVIOUS QUANTITATIVE PRECIPITATION AND SNOW AMOUNT FORECASTS AND
ADJUSTED UPWARDS FOR TODAY AND TONIGHT.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
NEAR NORMAL TEMPERATURES AND RATHER QUIET WITH ONLY WEAK SYSTEMS TO
IMPACT THE AREA AS NORTHERN STREAM DOMINATES. HIGH PRESSURE SLIDES
EAST ACROSS THE AREA SUNDAY INTO MONDAY. A WEAK DISTURBANCE WILL
CROSS THE REGION MONDAY NIGHT AND TUESDAY...WITH YET ANOTHER MORE
POTENT SYSTEM FOR THURSDAY INTO FRIDAY. IN BETWEEN SYSTEMS...THE
POTENTIAL FOR UPSLOPE SNOW SHOWERS EXISTS.

&&

.AVIATION...
GENERALLY VISUAL FLIGHT RULES CONDITIONS WILL PREVAIL THOUGH SOME
MARGINAL VISUAL FLIGHT RULES CONDITIONS ARE POSSIBLE IN SCATTERED
LIGHT SNOW SHOWERS THROUGH MID MORNING AT CON...LEB AND AUG. GUSTY
NORTHWEST WINDS WILL DEVELOP TODAY WITH GUSTS OF 35 KNOTS LIKELY
AT ALL SITES. GUSTY WINDS WILL LET UP A LITTLE LATE TONIGHT.

&&

.MARINE...
SHORT TERM /TODAY THROUGH TONIGHT/...WILL CONTINUE THE STORM
WARNING THIS AFTERNOON THROUGH TONIGHT. WIND GUSTS OF 50 TO 55
KNOTS ARE LIKELY IN STRONG NORTHWEST PRESSURE GRADIENT AND WITH
NORTHWEST FLOW EVENTUALLY LINING UP FROM THE SURFACE TO 500
MILLIBARS LATE TODAY AND TONIGHT. ALSO STRONG COLD AIR ADVECTION
OVER THE WARM WATERS WILL ENHANCE THE WINDS. WILL ALSO CONTINUE TO
HIGHLIGHT FREEZING SPRAY IN THE FORECAST FOR TONIGHT.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
WE SHOULD BEGIN THE PERIOD WITH GALES DIMINISHING TO SMALL CRAFT
BY LATE SUNDAY...THEN WINDS AND SEAS SHOULD DROP BELOW SMALL CRAFT
SUNDAY NIGHT. SEVERAL QUIET DAYS ARE THEN EXPECTED AS SURFACE
RIDGE SLIDES EASTWARD AND IS FOLLOWED BY A WEAK NORTHERN STREAM
DISTURBANCE.
&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY FROM NOON TODAY TO MIDNIGHT EST TONIGHT FOR
     MEZ007>009-012>014-018>028.

     SNOW ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR MEZ007>009.

NH...WIND ADVISORY FROM NOON TODAY TO MIDNIGHT EST TONIGHT FOR
     NHZ001>010-013-014.

     SNOW ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR NHZ001>003.

MARINE...STORM WARNING FROM NOON TODAY TO 6 AM EST SUNDAY FOR ANZ150.

&&
Hazardous weather outlook, Jan 20, 3:17 AM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
317 AM EST SAT JAN 20 2007

ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-210830-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
317 AM EST SAT JAN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE
AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER
MA.

.DAY ONE...TODAY AND TONIGHT
SNOW SHOWERS WILL LINGER ACROSS THE MOUNTAINS THROUGH TONIGHT AND
PRODUCE ADDITIONAL ACCUMULATIONS OF 3 TO 6 INCHES. THROUGH THIS MORNING...A
FEW NARROW BANDS OF SNOW WILL EXTEND SOUTHEASTWARD FROM THE
MOUNTAINS TO THE COAST. THESE NARROW BANDS WILL PRODUCE LOCALIZED
ACCUMULATIONS OF 1 TO 3 INCHES BEFORE ENDING.

THE OTHER BIG STORY WILL BE INCREASING WINDS BEHIND OUR DEPARTING
STORM SYSTEM. NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH
GUSTS BETWEEN 40 AND 50 MPH. THIS WILL RESULT IN REDUCED
VISIBILITIES IN BLOWING AND DRIFTING SNOW...SCATTERED POWER
OUTAGES...AND BITTERLY COLD WIND CHILLS. OVER THE COASTAL
WATERS...MARINE STORM WARNINGS REMAIN IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HIGH PRESSURE WILL BUILD EASTWARD INTO THE AREA ON SUNDAY BRINGING
DIMINISHING WINDS AND AN END TO THE MOUNTAIN SNOW SHOWERS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO PROVIDE TIMELY SNOWFALL AMOUNTS. THE
GENERAL PUBLIC CAN CALL TOLL FREE 1-877-633-6772 TO REPORT
SNOWFALL AMOUNTS...OR EMAIL GYX.SKYWARN@NOAA.GOV WITH SNOWFALL
REPORTS.

In the hours before

Special weather statement, Jan 19, 9:58 PM EST, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
958 PM EST FRI JAN 19 2007

MEZ018-023-NHZ010-200500-
INTERIOR YORK-COASTAL YORK-STRAFFORD-
INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH...
ROCHESTER...DOVER...DURHAM
958 PM EST FRI JAN 19 2007

...SNOW SQUALL MOVING ACROSS STRAFFORD AND YORK COUNTIES...

A BAND OF SNOW WILL CONTINUE TO TRACK ACROSS STRAFFORD AND YORK
COUNTIES THROUGH MIDNIGHT. AT 955 PM...THE BAND EXTENDED FROM
WOLFEBORO IN NEW HAMPSHIRE...THROUGH FARMINGTON AND SANFORD...TO
WELLS ON THE MAINE COAST...AND WAS TRACKING SOUTHEAST. THIS BAND
COULD PRODUCE A BRIEF...BUT INTENSE SNOW SQUALL...DROPPING A QUICK
INCH OR SO OF SNOW...AND LOWERING VISIBILITIES TO A HALF MILE OR
LESS. THE SNOW SQUALL WILL MOVE THROUGH STRAFFORD COUNTY BY 11
PM...AND WILL BE OFF THE MAINE COAST BY MIDNIGHT.

IF DRIVING IN THIS AREA...BE PREPARED FOR RAPIDLY CHANGING
CONDITIONS.  SLOW DOWN AND USE CAUTION SHOULD YOU ENCOUNTER THE
SNOW SQUALL.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 8:58 PM ESTSnow AdvisoryGYXFranklin, Oxford, Somerset19 hr
Jan 20, 3:34 PM ESTWind Chill WarningGYXFranklin, Oxford, Somerset16 hr
Jan 20, 3:34 PM ESTWind Chill AdvisoryGYXAndroscoggin, Cumberland, Kennebec, Waldo, York16 hr

Nearby

Wind Advisories in Maine, 2007Wind Advisories in New Hampshire, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.